According to Banner Health, cellulitis and circulation problems, also known as venous insufficiency or venous hypertension, can cause the lower legs to turn red. Circulation problems lead to a variety of conditions that can make all or part of the lower legs turn red, according to the American Diabetes Association.Continue Reading
Cellulitis is an infection of the deep level of skin, fat and tissue just under the skin, according to Patient UK. It is caused by bacterial and fungal infections. It may begin as athlete's foot or a bacterial infection that enters the skin through a scratch or abrasion and progresses up the leg, according to Patient UK, causing the lower leg to become warm, swollen and red.
Circulation problems also lead to bacterial and fungal infections as well as stasis dermatitis, according to the American Diabetes Association. Stasis dermatitis is also known as venous stasis dermatitis because it is associated with problems in the veins of the lower legs, states the National Eczema Association, which cause the pooling of blood in the veins that makes the skin appear red, according to Healthline.
Venous insufficiency, according to Banner Health, can be caused by a blockage in the vein due to a tumor or blood clot, a problem with the valves in the veins and muscle pump failure due to inactivity, aging, arthritis, a sedentary lifestyle or spending long periods of time standing.Learn more about Wounds & Bruises
A common cause of circulation problems in the lower legs is peripheral artery disease, a condition that causes narrowing of the arteries and blood vessels, states Healthline. Atherosclerosis, a condition where plaque builds up in the blood vessels and arteries, can also cause circulation problems in the lower legs.Full Answer >
Chelation therapy helps improve conditions associated with poor circulation or atherosclerosis, including slow-healing wounds, by providing the antioxidant ethylenediaminetetraacetic acid, which goes into the bloodstream and clings to iron, lead and other heavy metals that cause free radical harm to the arteries, explains the Rothfeld Center. The antioxidant brings the heavy metals with it when the body flushes it through urine, thus decreasing harmful metal buildup, delaying the progress of atherosclerosis and restoring healthy blood flow.Full Answer >
The abbreviation ABC in first aid stands for airway, breathing and circulation. ABC is commonly used with DR to form DR ABC, an acronym used for easy remembrance of the necessary first aid steps.Full Answer >
Bruised veins in the legs result from blunt-forced trauma, coagulopathy, hemorrhages, blood infection, fractures and vein injuries. MedicineNet explains that the elderly often experience bruising in the legs after taking anticoagulants, such as Warfarin. This anticoagulant, which is commercially recognized as Coumadin, is prescribed for patients who have experienced previous clotting in the legs. Cortisone medicines also contribute to bruising, as they increase the fragility of small capillaries.Full Answer >